Ohio, 2021

Damaging Wind and High Wind in Ohio, March 26, 2021

March 26, 2021 · NWS CLE · 29 events in 13 counties and zones

A potent surface low moved northeastward along a stationary front from northeast Indiana to far-southern Quebec during the wee hours through early afternoon of March 26th. Simultaneously, the trailing cold front swept eastward from near the Indiana/Ohio line to near Lake Champlain and northern Chesapeake Bay.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A potent surface low moved northeastward along a stationary front from northeast Indiana to far-southern Quebec during the wee hours through early afternoon of March 26th. Simultaneously, the trailing cold front swept eastward from near the Indiana/Ohio line to near Lake Champlain and northern Chesapeake Bay. A tight surface pressure gradient accompanying the low and rapid surface pressure rises behind the cold front contributed to damaging wind gusts across northern Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 26, 1:17 AM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 26, 1:17 AM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
217 AM EDT Fri Mar 26 2021

.SYNOPSIS...
Strong low pressure over the Mid-Mississippi Valley will track to NW
Ohio overnight, lifting a warm front north into Ohio. A strong cold
front will sweep east across the area early Friday morning as low
pressure continues northeast towards New England. High pressure will
build over the area late Friday into Saturday before another low
pressure system tracks across the Central Great Lakes
Saturday night.

&&

.NEAR TERM /THROUGH TODAY/...
Update...
The near-term forecast remains valid. A surface low centered
over northeast IN at 1:50 AM CDT will likely move northeastward
to near the Upper St. Lawrence River Valley by this early
afternoon. This low track should allow the warm sector, south of
a northward-advancing surface warm front, to overspread our
entire CWA early this morning before the trailing cold front
sweeps eastward between about 5 AM and 10 AM EDT. The main
concern over the next several hours is the slight potential for
some severe thunderstorms along the cold front. The latest
several runs of the RAP are less bullish with increasing
surface-based CAPE in our CWA via low-level WAA and moisture
advection in the warm sector. Nevertheless, up to several
hundred J/kg of SBCAPE and DCAPE amidst a strong low-level wind
field and strong effective bulk shear may allow isolated
showers/thunderstorms with strong to damaging wind gusts to
accompany the cold front. In other words, precip with this
convection may be very efficient at mixing stronger winds aloft
to the surface. Large surface-based ESRH and favorably-low mixed
layer LCL heights should contribute to a very slight chance of
a tornado as well.

Previous discussion...
Active weather with a combination High Wind Warnings and
Advisories are in effect during the near term. This will be the
result of a deepening low pressure system that will track
northeast out of the Mid-Mississippi Valley across NW Ohio
overnight. Water vapor imagery nicely depicts a shortwave trough
lifting out of the southern Plains with a 100 knot jet streak
causing the trough to become negatively tilted and close off as
it reaches the Great Lakes region by Friday morning. The surface
low is forecast to deepen approximately 10 mb in 12 hours
reaching North Central Indiana with a pressure of 992 mb. This
system will lift a warm front north into forecast area this
evening with mild temperatures overnight before occluding with a
strong cold front wrapping northeast across the forecast area
between 2 AM and 10 AM. A strong low level jet with 65 knots at
850mb will be focused along and behind the cold front from west
central Ohio to NE Ohio where we are concerned about strong
winds with gusts to 60 mph mixing down to the surface. The
window of strongest winds is expected to be along and behind the
front for 3-4 hours. Mixing depths will be limited to only
around 2-3K feet given the unfavorable early morning timing in
some areas but could increase to 3-4K across NE Ohio during the
late morning to still mix down some of the higher gusts, even as
the core of the strongest low level jet shifts to the east.
Despite the unfavorable timing, expecting sufficient downward
momentum along the front to warrant the expansion of the High
Wind Warning across NE Ohio and a little later into the
afternoon on Friday. There is some concern that the low will not
be deepening at this point but the wind field is strong enough
to still have high wind warning potential. The eastward extent
of the higher wind is in question as the surface low tracks to
almost southern Lake Huron so felt an Advisory was more
appropriate in NW Pennsylvania, except near the lakeshore where
damaging gusts remain possible.

As for precipitation, leading band of showers will spread north across
the area this evening focused along the 700mb front. A break is
likely behind this leading wave until showers start to develop ahead
of the approaching surface low. It is unclear what effect the strong
convection over Alabama/Tennessee will have on moisture transport and
coverage of showers and possibly thunderstorms in the warm sector as
we move approach midnight. The leading band of showers is expected
to stabilize the airmass this evening and chances for any
thunderstorms will be impacted by our ability to recover later this
evening. Models indicate a couple hundred joules of ML CAPE may
reach NW Ohio and will need to watch for any surface based
convection, especially in the vicinity of the warm front. The threat
of severe weather is low overnight but the Storm Prediction Center
has expanded the marginal risk for severe weather across much of
northern Ohio. Shear will be tremendous but updraft strength is in
question. An isolated tornado can not be ruled out but anything that
spins up will be short lived. As the occluded front spreads
eastward, a few strong winds gusts will be more likely with showers
or isolated thunderstorms. The heaviest rainfall will be focused
across far NW Ohio where qpf of around an inch is expected.
Temperatures will be mild in the lower 60s ahead of the front,
dropping into the 40s and 50s on Friday. Precipitation will end from
west to east during the morning, with quiet weather on Friday night
as high pressure build in.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
The first half of the short term period will feature beautiful and
sunny weather on Saturday, with highs topping out around 70 across
much of the area. A weak pressure gradient may allow for a lake
breeze to develop across the central and northeast lakeshore so
temperature maxima there should occur sometime in the early
afternoon.

By Saturday night into Sunday, a sharp upper trough will move east
across the central CONUS with weak low pressure developing across the
Central Great Lakes. A cold front will accompany this system,
allowing for a decent push of colder air aloft into the region
behind the front on Sunday. The best chance for precipitation
appears to be Saturday night into Sunday morning, with modest
elevated instability supportive of some rumbles of thunder.
Precipitation should wind down by late Sunday afternoon, with some
lingering lake effect rain, and perhaps snow showers, across
portions of Northeast Ohio and Northwest Pennsylvania. Highs on
Sunday should actually occur sometime Sunday morning, in the mid
50s, as the cold front moves east across the region throughout the
day. Lows will drop into the upper 20s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper ridging and surface high pressure return once again across the
region on Monday, resulting in clear and sunny skies with
temperatures in the 50s. Don't anticipate the temperature gradient
will be too great to warrant development of a lake breeze at this
time. Some uncertainty remains around Tuesday whether or not
precipitation will occur as there is disagreement on development of
an embedded shortwave within the broader upper ridge. Regardless,
temperatures on Tuesday will once again be above average into the
60s.

By Wednesday into Thursday, a much deeper upper trough will
move east across the central CONUS and Great Lakes. A strong cold
front will accompany this system which will likely cross the area on
Wednesday. Precipitation, and some thunder, is also possible during
this time. Ahead of the front, temperatures will top out into the
low to mid 60s. Behind the front on Thursday, high temperatures will
be back to normal, in the upper 40s to near 50.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
A potent surface low should move from northeast IN to Nova
Scotia by 06Z/Sat. Easterly to southeasterly and breezy surface
winds shift to southerly as a warm front moves northward
through about 09Z. Low-level vertical wind shear is possible
where surface winds are easterly to southeasterly. The trailing
cold front should then sweep eastward between about 09Z and
14Z/Fri, shifting southerly surface winds to southwesterly and
then westerly. These winds should also increase to about 20 to
30 knots and gust up to 40 to perhaps 50 knots for several hours
behind the cold front. The post-cold frontal winds will then
ease gradually as the surface pressure gradient relaxes via a
high pressure ridge building eastward.

Widespread VFR to MVFR ceilings are expected through the TAF
period. Periods of showers and thunderstorms are expected along
and ahead of the warm front and cold front. MVFR to IFR
visibility and brief IFR ceilings are possible in heavier
rainfall. Isolated and brief wind gusts up to 50 knots may
accompany some thunderstorms along the cold front.

Outlook...Non-VFR possible Saturday night into Sunday with
periods of rain and isolated thunderstorms. The rain may mix
with wet snow before ending Sunday night. Additional non-VFR
with rain showers are possible on Tuesday.

&&

.MARINE...
The gale warning remains in place across the lake late tonight
through early tomorrow afternoon. Gale-force sustained winds of 35
to 40 knots will be more likely across the eastern basin of the lake
tomorrow morning into the early afternoon. Meanwhile, the central
and western half of the lake should experience more of the gale-
force gust variety up to 50 knots. Conditions will improve from west
the east across the lake through tomorrow and early cancellations of
the gale warnings may be warranted. Not anticipating any low water
problems across the western basin at this time, given the relatively
short-lived period of higher winds/gusts. Relatively light flow is
anticipated through Saturday as high pressure arrives across the
region. By Sunday, another system approaches, extending a cold front
east across the area. Westerly winds will increase to near 20 knots
Sunday into Monday morning and a Small Craft Advisory will likely be
needed. Light flow will return across the lake Monday, before
southerly winds increase to around 15 knots on Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 3 PM EDT this afternoon for OHZ012>014-
     021>023-032-033-089.
     High Wind Warning until noon EDT today for OHZ008>011-017>020-
     027>031-036>038-047.
     Wind Advisory until noon EDT today for OHZ003-006-007.
PA...High Wind Warning until 3 PM EDT this afternoon for PAZ001.
     Wind Advisory until 3 PM EDT this afternoon for PAZ002-003.
MARINE...Gale Warning from 6 AM this morning to 4 PM EDT this afternoon
     for LEZ142>146-162>166.
     Gale Warning from 8 AM this morning to 6 PM EDT this evening
     for LEZ147>149-167>169.

&&

SYNOPSIS...KEC
NEAR TERM...KEC/Jaszka
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Jaszka
MARINE...Kahn
Hazardous weather outlook, Mar 25, 3:31 PM EST, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
431 PM EDT Thu Mar 25 2021

OHZ008>011-017>020-027>031-036>038-047-262045-
Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-Medina-Wyandot-
Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
431 PM EDT Thu Mar 25 2021

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EDT
FRIDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012>014-021>023-032-033-089-PAZ001-262045-
Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-
431 PM EDT Thu Mar 25 2021

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 3 PM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006-007-262045-
Lucas-Wood-Ottawa-
431 PM EDT Thu Mar 25 2021

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON EDT
FRIDAY...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>146-162>166-262045-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-
431 PM EDT Thu Mar 25 2021

...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-147>149-167>169-262045-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on-
the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
431 PM EDT Thu Mar 25 2021

...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM EDT FRIDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ002-003-262045-
Southern Erie-Crawford-
431 PM EDT Thu Mar 25 2021

...WIND ADVISORY IN EFFECT FROM 2 AM TO 3 PM EDT FRIDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 26, 2:55 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
355 AM EDT Fri Mar 26 2021

OHZ010>012-020-021-260845-
Summit-Lake-Medina-Lorain-Cuyahoga-
355 AM EDT Fri Mar 26 2021

...A LINE OF STRONG SHOWERS WILL AFFECT CUYAHOGA...MEDINA...
SOUTHWESTERN LAKE...NORTHERN SUMMIT AND EAST CENTRAL LORAIN
COUNTIES...

At 354 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Grafton to 11 miles south of Elyria
to near Wellington to 7 miles northwest of West Salem to near Polk.
Movement was northeast at 55 mph.

Wind gusts in excess of 50 mph will be possible.

LAT...LON 4158 8129 4156 8139 4122 8139 4100 8210
      4116 8207 4126 8197 4133 8196 4149 8179
      4150 8171 4153 8167 4155 8162 4170 8141
      4174 8133
TIME...MOT...LOC 0754Z 223DEG 50KT 4132 8200 4121 8211 4115 8212 4105
8222 4100 8219 4091 8225

The radar

The Cleveland radar (KCLE), 12 km away, was scanning. The volume nearest the first event began at 08:10 UTC.

Open the radar archive at this moment

Event by event

28 high wind, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cuyahoga

When
March 26, 3:13 AM EST
Where
Cuyahoga County, Parma
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.400, -81.720

A spotter's anemometer recorded a peak gust of 58 mph when a rain shower was overhead.

High Wind, Richland

When
March 26, 3:47 AM EST
Where
Richland forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
40.775, -82.536 (the zone’s center; the record gives no point)

Mansfield Airport ASOS recorded a peak gust of 63 mph.

High Wind, Geauga

When
March 26, 5:30 AM EST
Where
Geauga forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

Peak gust of 64 mph measured in Middlefield. Occurred sometime between 6:15 AM and 6:45 AM EDT per spotter's report.

High Wind, Trumbull

When
March 26, 5:59 AM EST
Where
Trumbull forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
41.317, -80.761 (the zone’s center; the record gives no point)

Youngstown Airport ASOS recorded a peak gust of 61 mph.

High Wind, Summit

When
March 26, 6:00 AM EST
Where
Summit forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

Tree down across OH-241 in Green. Also at 7 AM EDT, a tree and power lines were reported down on OH-91 near Ellet Plaza in the Mogadore area.

High Wind, Stark

When
March 26, 6:01 AM EST
Where
Stark forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
40.814, -81.366 (the zone’s center; the record gives no point)

OH-153 closed between Maplegrove Street NW and Parks Avenue NW in Louisville due to downed power lines.

High Wind, Marion

When
March 26, 6:04 AM EST
Where
Marion forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.587, -83.161 (the zone’s center; the record gives no point)

Fairchild Road closed between Caledonia Ashley Road and Salem Road in Richland Township due to downed power lines.

High Wind, Cuyahoga

When
March 26, 6:15 AM EST
Where
Cuyahoga forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

A light pole was blown over along I-480 westbound, near the West 130th Street interchange, and caused a 15-vehicle accident. No injuries or deaths reported.

High Wind, Wayne

When
March 26, 6:16 AM EST
Where
Wayne forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.829, -81.888 (the zone’s center; the record gives no point)

US-250 at Oil City Road closed in Franklin Township due to downed power lines.

High Wind, Summit

When
March 26, 6:35 AM EST
Where
Summit forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

Multiple roads closed in Summit County due to downed trees or power lines.

High Wind, Crawford

When
March 26, 6:48 AM EST
Where
Crawford forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.851, -82.920 (the zone’s center; the record gives no point)

Crawford County Emergency Manager reported several trees down across county. Specific locations unknown.

High Wind, Holmes

When
March 26, 6:49 AM EST
Where
Holmes forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
40.561, -81.929 (the zone’s center; the record gives no point)

West Holmes Schools in Millersburg closed due to power outages and downed trees.

High Wind, Lorain

When
March 26, 6:56 AM EST
Where
Lorain forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

Shingles ripped off barn in Oberlin.

High Wind, Portage

When
March 26, 7:06 AM EST
Where
Portage forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.168, -81.197 (the zone’s center; the record gives no point)

Ethan Avenue closed at OH-43 due to broken utility pole.

High Wind, Summit

When
March 26, 7:25 AM EST
Where
Summit forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

Large tree down on power lines across road in Green, near the Nimisila Reservoir.

High Wind, Summit

When
March 26, 7:28 AM EST
Where
Summit forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

Siding ripped off house in Macedonia.

High Wind, Crawford

When
March 26, 7:33 AM EST
Where
Crawford forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.851, -82.920 (the zone’s center; the record gives no point)

OH-181 at Middletown Road closed due to downed power lines. This damage occurred southeast of Crestline.

High Wind, Portage

When
March 26, 7:41 AM EST
Where
Portage forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
41.168, -81.197 (the zone’s center; the record gives no point)

OH-303 closed between OH-82 and OH-88 due to downed power lines in Windham Township.

High Wind, Wayne

When
March 26, 7:42 AM EST
Where
Wayne forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.829, -81.888 (the zone’s center; the record gives no point)

OH-604 at Friendsville Road closed due to downed tree four miles SSE of Burbank.

High Wind, Lorain

When
March 26, 8:15 AM EST
Where
Lorain forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

Downed tree caused damage to carport in Elyria.

High Wind, Cuyahoga

When
March 26, 8:15 AM EST
Where
Cuyahoga forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

Large tree downed onto car on Rustic Road in Cleveland. Significant damage to car. Tree also brought down wires and blocked road. No injuries reported.

High Wind, Geauga

When
March 26, 8:35 AM EST to 8:39 AM EST
Where
Geauga forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

Power lines down at 133 Main Street in Chardon. Tree down on wires on Taylor Wells Road in Claridon Township.

High Wind, Mahoning

When
March 26, 9:05 AM EST
Where
Mahoning forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.015, -80.776 (the zone’s center; the record gives no point)

Hitchcock Road closed between Squirrel Hill and Deer Run due to downed tree and power lines in Boardman.

High Wind, Wayne

When
March 26, 9:23 AM EST
Where
Wayne forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
40.829, -81.888 (the zone’s center; the record gives no point)

Shingles ripped off roof in Plain Township.

High Wind, Portage

When
March 26, 9:34 AM EST
Where
Portage forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.168, -81.197 (the zone’s center; the record gives no point)

Industry Road south of Laubert Road closed due to downed wires in Atwater Township.

High Wind, Stark

When
March 26, 9:35 AM EST
Where
Stark forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Social Media
Coordinates
40.814, -81.366 (the zone’s center; the record gives no point)

Downed tree went through roof of building in Canton.

High Wind, Portage

When
March 26, 10:15 AM EST
Where
Portage forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.168, -81.197 (the zone’s center; the record gives no point)

Downed utility wires closed Mahoning Road at Mottown in Deerfield Township.

High Wind, Mahoning

When
March 26, 10:51 AM EST
Where
Mahoning forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.015, -80.776 (the zone’s center; the record gives no point)

Downed tree partially on wires in Green Township.

High Wind, Cuyahoga

When
March 26, 11:21 AM EST
Where
Cuyahoga forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

Collapsed canopy damaged multiple cars at Cleveland Hopkins Int'l Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2021Every state in 2021This day in weather historyWarnings in Ohio, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 945045, 945044, 944245, 944247, 944248, 944373, 944374, 944253, 944376, 944377, 944268, 944282, 944295, 944302, 944379, 944380, 944381, 944382, 944383, 944385, 944386, 944387, 944388, 944580, 944582, 944584, 944598, 944600, 944602.